Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 17, 2019, 6:34 PM CDT for Brown County, Cherry County, Thomas County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2019, 6:34 PM CDT (23:34 UTC)
- Expired
- May 17, 2019, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:59 PM CDT | Tornado Watch | SPC | 9 hr |
| May 17, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -721 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WUUS53 KLBF 172334
SVRLBF
NEC017-031-171-180015-
/O.NEW.KLBF.SV.W.0024.190517T2334Z-190518T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
634 PM CDT Fri May 17 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
West central Brown County in north central Nebraska...
Northeastern Thomas County in north central Nebraska...
* Until 715 PM CDT.
* At 634 PM CDT, a severe thunderstorm was located 7 miles northwest
of Purdum, or 17 miles northeast of Thedford, moving north at 50
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Moon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4253 10001 4209 10026 4209 10027 4206 10027
4199 10031 4201 10053 4254 10046
TIME...MOT...LOC 2334Z 200DEG 45KT 4216 10035
HAIL...1.50IN
WIND...60MPH
$$
Snively1 follow-up statement
793
WWUS53 KLBF 172351
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
651 PM CDT Fri May 17 2019
NEC171-180001-
/O.CAN.KLBF.SV.W.0024.000000T0000Z-190518T0015Z/
Thomas NE-
651 PM CDT Fri May 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THOMAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4253 10001 4209 10026 4209 10049 4254 10046
TIME...MOT...LOC 2351Z 196DEG 40KT 4232 10030
$$
NEC017-031-180015-
/O.CON.KLBF.SV.W.0024.000000T0000Z-190518T0015Z/
Cherry NE-Brown NE-
651 PM CDT Fri May 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN CHERRY AND WEST CENTRAL BROWN COUNTIES...
At 651 PM CDT, a severe thunderstorm was located 12 miles northwest
of Elsmere, or 27 miles southwest of Ainsworth, moving north at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4253 10001 4209 10026 4209 10049 4254 10046
TIME...MOT...LOC 2351Z 196DEG 40KT 4232 10030
HAIL...1.00IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:34 PM CDT, 0 minutes earlier.
Area forecast discussion, May 17, 6:34 PM CDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 634 PM CDT Fri May 17 2019 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CDT Fri May 17 2019 Strong southwest flow aloft combined with strong southerly low level flow ahead of the dryline will be providing sufficient deep layer shear to generate supercells along the dryline after about 3 PM CDT. Bunkers right-moving supercells will be from the southwest and rapid - about 35 kts or so making supercell interaction likely. All modes of severe weather will be possible with initial development and as storms remain in the warm sector. As expected, storms that encounter the warm from will have an enhanced tornado threat as explains in prev SPC and the mesoscale update discussions. As upper support strengthens through the evening the small clusters will likely grow upscale to one or two large convective systems with large hail and damaging winds a continued threat. Storms push north into SD after midnight. Cold front overtakes the area through the night. Mainly a dry start to Saturday but a secondary frontal surge will drop quickly south across the area. Some chance for weak thunderstorm development along this front Sat afternoon though coverage is expected to be limited. .LONG TERM...(Sunday through Friday) Issued at 319 PM CDT Fri May 17 2019 A cooler and wetter pattern shapes up for the first half of the work week as yet another upper low becomes negatively tilted and closes off over the Great Basin area. Deep southerly flow ahead of this feature across the central and southern Plains will allow moisture to return and increase across the area setting the stage for a prolonged rain event in areas that have seen plenty of rain already this year. While some deterministic solutions suggest snow at least mixing with rain in the far northwest portion of the area, believe at this time a lack of deep cold air will preclude anything but a brief mix Tuesday night at this point, and confidence on that is low. So will leave precip type as all rain for now. Chances for rain continue through the remainder of the week as well and another system drops into the main long wave trough across the west by late Wedneday and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 634 PM CDT Fri May 17 2019 Storm conditions continue this evening until around 06z. Thereafter, VFR is expected along and south of highway 2 with IFR/MVFR/local LIFR in low or very low ceilings north of highway 2. A gradual improvement to VFR is expected 12z-18z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...CDC
Hazardous weather outlook, May 17, 3:18 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Fri May 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Fri May 17 2019 /218 PM MDT Fri May 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an enhanced risk for severe thunderstorms across much of western and north central Nebraska through tonight. All types of severe weather will be possible with these storms including very large hail, damaging winds and isolated tornadoes. The greatest risk for tornadoes is expected to be south and east of a line from O'Neill to Thedford to Big Springs. North of this area very large hail will be possible along with damaging winds. Locally heavy rain will also be possible with any of the stronger storms initially, as well as later this evening when the storms merge across north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Heavy rainfall is possible Monday through Wednesday with most locations seeing greater than 1" of rain and some locations exceeding 2" total. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this evening across much of southwest into central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 17, 5:57 PM CDT, 37 minutes before
Special Weather Statement National Weather Service North Platte NE 557 PM CDT Fri May 17 2019 NEZ010-172330- Holt NE- 557 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 630 PM CDT... At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of O'neill, moving north at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'Neill, Inman, Midway, Scottville and Opportunity. This includes the following highways... Highway 20 between mile markers 302 and 318. Highway 281 between mile markers 170 and 204. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4225 9852 4226 9879 4276 9874 4274 9838 TIME...MOT...LOC 2257Z 189DEG 44KT 4236 9866 Snively
Local storm report, May 17, 5:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 5 NE JOHNSTOWN 42.62N 99.99W
05/17/2019 E1.75 INCH BROWN NE PUBLIC
&&
RLAMB/BJTSpecial weather statement, May 17, 6:02 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 602 PM CDT Fri May 17 2019 NEZ006-008-172345- Brown NE-Keya Paha NE- 602 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWN AND CENTRAL KEYA PAHA COUNTIES UNTIL 645 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Springview, moving north at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springview, Antelope Peak, Meadville, North River Trail and Bobcat State Wildlife Management Area. This includes the following highways... Highway 183 between mile markers 209 and 225. Highway 12 between mile markers 31 and 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4259 9985 4263 10008 4300 10002 4300 9958 TIME...MOT...LOC 2258Z 199DEG 33KT 4273 9991 Snively
Special weather statement, May 17, 6:15 PM CDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 615 PM CDT Fri May 17 2019 NEZ006>009-180000- Brown NE-Rock NE-Keya Paha NE-Boyd NE- 615 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCK...EAST CENTRAL BROWN...SOUTHEASTERN KEYA PAHA AND WEST CENTRAL BOYD COUNTIES UNTIL 700 PM CDT... At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near Long Pine, or 7 miles southwest of Bassett, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bassett, Long Pine, Hofeld Lake, Thomas Creek State Wildlife Management Area, Mariaville and Pine Glen State Wildlife Refuge. This includes the following highways... Highway 183 between mile markers 175 and 201. Highway 20 between mile markers 245 and 263. A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4237 9961 4237 9991 4289 9963 4290 9921 TIME...MOT...LOC 2314Z 210DEG 43KT 4251 9964 Snively
Special weather statement, May 17, 6:18 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
618 PM CDT Fri May 17 2019
NEZ007-172330-
Boyd NE-
618 PM CDT Fri May 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 630 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Spencer, Gross and Bristow.
This includes the following highways...
Highway 281 between mile markers 209 and 223.
Highway 12 between mile markers 114 and 124.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4296 9848 4294 9846 4281 9854 4283 9878
4300 9877 4300 9850
TIME...MOT...LOC 2317Z 196DEG 35KT 4288 9864
SnivelySpecial weather statement, May 17, 6:26 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 626 PM CDT Fri May 17 2019 NEZ005-008-025-026-180015- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 626 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...WEST CENTRAL BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 715 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Thedford, moving north at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halsey, Elsmere, Purdum, Moon Lake, Natwick, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. This includes the following highways... Highway 2 between mile markers 213 and 227. Highway 83 between mile markers 154 and 182. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4188 10028 4188 10053 4246 10057 4244 10005 TIME...MOT...LOC 2325Z 182DEG 44KT 4198 10041 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:35 PM CDT | Special Weather Statement | LBF | Hayes | 25 min |
| May 16, 7:38 PM CDT | Special Weather Statement | LBF | Perkins | 37 min |
| May 16, 8:08 PM CDT | Special Weather Statement | LBF | Keith | 52 min |
| May 16, 8:15 PM CDT | Special Weather Statement | LBF | Lincoln | 30 min |
| May 16, 8:30 PM CDT | Special Weather Statement | LBF | Dawson | 30 min |
| May 16, 8:35 PM CDT | Special Weather Statement | LBF | Keith | 25 min |
| May 16, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| May 16, 9:40 PM CDT | Special Weather Statement | LBF | McPherson | 35 min |
| May 17, 3:53 PM CDT | Special Weather Statement | LBF | Thomas | 52 min |
| May 17, 4:03 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 42 min |
| May 17, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Loup, Rock | 38 min |
| May 17, 4:24 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| May 17, 4:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 17, 4:28 PM CDT | Special Weather Statement | LBF | Custer | 32 min |
| May 17, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 42 min |
| May 17, 4:45 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| May 17, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 46 min |
| May 17, 5:02 PM CDT | Special Weather Statement | LBF | Brown, Rock | 28 min |
| May 17, 5:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 40 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| May 17, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 31 min |
| May 17, 5:32 PM CDT | Special Weather Statement | LBF | Brown | 28 min |
| May 17, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| May 17, 5:57 PM CDT | Special Weather Statement | LBF | Holt | 33 min |
| May 17, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 47 min |
| May 17, 6:02 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| May 17, 6:03 PM CDT | Tornado Warning | LBF | Frontier | 42 min |
| May 17, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 53 min |
| May 17, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 17 min |
| May 17, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 47 min |
| May 17, 6:15 PM CDT | Special Weather Statement | LBF | Rock | 45 min |
| May 17, 6:18 PM CDT | Special Weather Statement | LBF | Boyd | 12 min |
| May 17, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 39 min |
| May 17, 6:26 PM CDT | Special Weather Statement | LBF | Blaine | 49 min |
| May 17, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 24 min |
| May 17, 6:41 PM CDT | Tornado Warning | LBF | Frontier | 49 min |
| May 17, 6:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.